OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

01646 651 979

overseas +44 1646 651 979

Gabapentin

2 posts / 0 new
Last post
#1 Tue, 08/07/2014 - 11:16
KenR
Offline
Last seen: 5 years 1 month ago
Joined: 06/03/2014 - 10:55

Gabapentin

I suffered from my childhood through to my early twenties with migraine.  I am now 60 and an episodic cluster headache sufferer, having my first episode about 13 years ago.   My fourth episode started mid December 2013. 

 

When this episode started I was treated with Prednisolone as in previous episodes but this time it proved ineffective.  Verapamil also proved ineffective.  I had to stop taking the next treatment, Indometacin, due to an adverse reaction in the form of chronic indigestion.  I have been taking Gabapentin since April.

 

I started with 200mg of Gabapentin daily that increased to 1200mg before finally stopping the cluster attacks.  I have not had a cluster attack for some weeks now.  However, all through the period I have had a constant dull pain down the left side of my head, the side I get the cluster attacks.  It is not bad enough to warrant taking pain-killers but it is debilitating.

 

My main problem with Gabapentin is that I feel “spaced out” most of the time, particularly in the mornings, when it feels like I consumed inordinate amounts of alcohol the night before.  Mid afternoon is a bad period too.  I am now working to get off the Gabapentin by reducing the dosage by 100mg every 5 days.  I am concerned as to how long this feeling will continue when I stop taking the Gabapentin as it has not changed at all despite reducing the dosage from 1200mg to 500mg daily.

 

I have not worked throughout the whole episode and find it difficult getting people to understand what I am going through and how I feel.  My boss has been pressuring me to get back to work.  Even my GP commented I had been off work longer than people having major surgery.  I work on large value contracts and would not trust myself in my current state, I feel very debilitated.

 

Has anyone else had experience of Gabapentin and managed to get back to feeling normal.

Tue, 08/07/2014 - 14:21
duetto
Offline
Last seen: 3 years 10 months ago
Joined: 26/02/2014 - 14:54

Ken well at least it helped for for a while, I had bad effect side effects from the start so was not on it long at all.

Login to add comments

Share This

© OUCH(uk) 2020 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368